MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA

FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA
Model Number OPT314
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 01/22/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Section g4: pma/510(k) number - no 510(k) number included due to the subject device being exempt from pms pathway to regulatory approval.Method: the subject device, opt314 optiflow junior nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the information and photography provided by the distributor and our knowledge of the product.Results: evaluation of the provided photography confirmed that one the tubes was detached from the cannula.The distributor reported that the subject device was used with a f&p rt265 dual heated infant circuit kit.Conclusion: based on the evaluation of photography provided, and our knowledge of the product, it is most likely that the reported event resulted from the cannula being subjected to excessive force.As part of the manufacturing process, all optiflow junior cannulas are 100% leak and occlusion tested after final assembly and any cannula that fails specifications is discarded.In addition, representative samples from each batch are functionally tested to assess retention strength between the assembled components.If there are any failures the entire batch is quarantined for further investigation.The user instructions which accompany the optiflow junior nasal cannula show in pictorial format the correct placement and fitting of the cannula, and provide the following warnings: appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death.Do not stretch or crush tube." "ensure that all connections are secure dung use.Check cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient.The subject device is intended to be used with f&p rt330 optiflow¿ junior breathing circuit kit when used with mr850 heated humidifier.
 
Event or Problem Description
A distributor in china reported on behalf of a healthcare facility that the tubing of the opt314 optiflow junior nasal cannula was detached from cannula end during use.The healthcare facility reported a temporary drop in the patient's oxygen saturation.It was also reported that the subject device was immediately replaced to continue the therapy, with no further reported patient consequences.

Brand Name
FISHER AND PAYKEL HEALTHCARE
Common Device Name
NASAL CANNULA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key24450986
Report Number9611451-2026-00734
Device Sequence Number21176145
Product Code CAT
UDI-Device Identifier09420012432285
UDI-Public(01)09420012432285(10)2103626680(11)250217(17)280217
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2025
Device Model NumberOPT314
Device Catalogue NumberOPT314
Device Lot Number2103626680
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Initial Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MR850AEA, RESPIRATORY HUMIDIFIER; RT265, DUAL HEATED INFANT CIRCUIT KIT
Patient SexUnknown